Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 2001, 12:29 AM EDT for Halifax County, Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 12:29 AM EDT (04:29 UTC)
- Expired
- May 26, 2001, 1:30 AM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Halifax County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:40 AM EDT | Hail 0.75 | Clover, VA | |
| May 26, 12:45 AM EDT | Thunderstorm Wind | Clover, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 260429 SVRRNK VAC083-260530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1229 AM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 130 AM EDT. * AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF INGRAM...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THREATENED THROUGH 130 AM EDT INCLUDE HALIFAX... NATHALIE... CLOVER... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:10 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 25, 11:10 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1110 PM EDT FRI MAY 25 2001 UPDATE COMING SHORTLY TO INCREASE POPS TO CATGEGORICAL FOR OUR ERN GROUP. LATEST MODEL GUIDANCE KEEPS UPPER DIV..SFC MOIST AND PURE CONV THROUGH 06Z-09Z B4 SHIFTING IT EAST. DO NOT EXPECT STORMS TO RETROGRADE. .RNK... NC...NONE. VA...NONE. WV...NONE. WHP
In the hours before
Special weather statement, May 26, 12:03 AM EDT, 26 minutes before
NCZ005-006-VAZ044-058-059-260700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 AM EDT SAT MAY 26 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY MORNING SATURDAY... STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE NORTHWEST PIEDMONT OF NORTH CAROLINA...INTO SOUTHSIDE VIRGINIA THROUGH 300 AM. SOME OF THESE STORMS ARE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL BEING THE MAIN THREAT. LOCATIONS MAINLY SOUTH AND EAST OF A DANVILLE WILL BE AFFECTED BY THE STRONGER STORMS. IF A THUNDERSTORM APPROACHES YOUR AREA...SEEK A SAFE INDOOR SHELTER...AWAY FROM WINDOWS. WHP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:02 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.